Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at May 1, 2011, 11:58 AM CDT for 13 counties in Nebraska; 4 counties in Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 11:58 AM CDT (16:58 UTC)
- Expired
- May 1, 2011, 4:04 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- -319 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
433 WWUS83 KOAX 011658 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1158 AM CDT SUN MAY 1 2011 ...DANGEROUS FIRE WEATHER CONDITIONS WILL PERSIST THROUGH THE AFTERNOON FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AS WELL AS WEST CENTRAL IOWA... .GUSTY NORTHWEST WINDS AVERAGING 15 TO 25 MPH WITH GUSTS OVER 30 MPH...COMBINED WITH RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT AND DRY GRASSES...WILL PRESENT DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON. IAZ043-055-056-069-NEZ011-012-015-017-018-031>034-042>045-012300- /O.NEW.KOAX.FW.W.0004.110501T1700Z-110501T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE- WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 1158 AM CDT SUN MAY 1 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 043 MONONA...055 HARRISON...056 SHELBY...069 POTTAWATTAMIE. IN NEBRASKA...FIRE WEATHER ZONES 011 KNOX...012 CEDAR...015 THURSTON...017 PIERCE...018 WAYNE...031 MADISON...032 STANTON...033 CUMING... 034 BURT...042 PLATTE...043 COLFAX...044 DODGE...045 WASHINGTON. * WIND...NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH MUCH OF THE AFTERNOON BEFORE DIMINISHING BY EARLY EVENING. * HUMIDITY...RELATIVE HUMIDITY WILL DROP TO BETWEEN 15 AND 20 PERCENT. * IMPACTS...UNDER THESE CONDITIONS FIRES WILL START AND SPREAD VERY RAPIDLY IN DORMANT GRASSES. ANY OUTDOOR BURNING SHOULD NOT BE PERFORMED THIS AFTERNOON.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
911 WWUS83 KOAX 012104 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 404 PM CDT SUN MAY 1 2011 IAZ043-055-056-069-NEZ011-012-015-017-018-031>034-042>045-012215- /O.CAN.KOAX.FW.W.0004.000000T0000Z-110501T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE- WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 404 PM CDT SUN MAY 1 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN IOWA...FIRE WEATHER ZONES 043 MONONA...055 HARRISON...056 SHELBY...069 POTTAWATTAMIE. IN NEBRASKA...FIRE WEATHER ZONES 011 KNOX...012 CEDAR...015 THURSTON...017 PIERCE...018 WAYNE...031 MADISON...032 STANTON...033 CUMING... 034 BURT...042 PLATTE...043 COLFAX...044 DODGE...045 WASHINGTON. * WIND...NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON. * HUMIDITY...HUMIDITY VALUES HAVE REBOUNDED TO AND ABOVE 20 PERCENT. * IMPACTS...WITH WINDS DIMINISHING AND HUMIDITY VALUES RISING...THE DANGEROUS FIRE WEATHER CONDITIONS WILL ABATE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at May 1, 2:43 AM CDT, 9 hours 15 minutes earlier.
Area forecast discussion, May 1, 2:43 AM CDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 243 AM CDT SUN MAY 1 2011 .DISCUSSION... COOL PATTERN TO PERSIST OVER THE FORECAST AREA NEXT FEW DAYS AS A DEPARTING LATE SEASON STORM DEPARTS INTO CANADA BUT LEAVES BEHIND A BROAD COOL UPPER TROUGH OVER THE PLAINS. PATTERN RECOVERS TUESDAY /WEDNESDAY AS SHORT WAVE RIDGING DEVELOPS AHEAD OF NEXT TROUGH PROVIDING MODERATING TEMPERATURES. FOR TODAY/TONIGHT. EXPECT HIGH CLOUDS TO INCREASE ACROSS SOUTHERN ZONES TODAY AS ISENTROPIC UPGLIDE NEAR 310 K SURFACE INCREASES AHEAD OF SOUTHERN STREAM TROUGH. EARLY MORNING SATELLITE ALREADY SHOWS THIS INCREASE ACROSS KS. OTHERWISE THERMAL UPPER THROUGH WILL LIKELY LEAD TO CU DEVELOPMENT AGAIN THIS AFTN...ESPECIALLY INTO NWRN ZONES. COOLER H85 TEMPERATURES SHOULD KEEP HIGHS BELOW THOSE OBSERVED SATURDAY AND PERHAPS THICKER CIRRUS ACROSS THE SOUTH COULD LIMIT MAX TEMPERATURES THERE EVEN MORE. LESS WIND TONIGHT AND STILL RELATIVELY LOW DEWPOINTS SHOULD ALLOW MOST AREAS TO DROP INTO LOWER/MID 30S ALTHOUGH REMNANT CLOUDS COULD KEEP SOME READINGS UP AND THE STILL DRY AIR MAKES FROST COVERAGE QUESTIONABLE. NONETHELESS...ALTHOUGH NO FROST/FREEZE HEADLINES YET... WILL MENTION PATCHY FROST IN GRIDS AND FROST/FREEZE IN HWO. MAX TEMPS ON MONDAY APPEARS TO BE A DEGREE OR TWO COOLER OVER TODAY AS H85 TEMPERATURES COOL SLIGHTLY AS UPPER THERMAL TROUGH MOVES OVERHEAD. DRYNESS OF AIR MASS MAKES PRECIP CHANCES QUESTIONABLE...BUT WOULD SUSPECT MORE WIDESPREAD CUMULUS. WITH WEAK WAVE DROPPING ACROSS AREA STILL WOULD NOT BE TOO SURPRISED TO SEE ISOLATED CONVECTIVE SHOWERS DEVELOP...REFERENCE NW MT/NRN ID SAT EVENING WHERE THIS ENERGY WAS STARTING TO DROP INTO U.S...BUT LEFT FORECAST DRY. YET ONE MORE COOL MORNING TUESDAY WITH MANY READINGS SIMILAR TO MONDAY AM...ALTHOUGH RETURN FLOW NW COULD KEEP THEM A DEG/TWO WARMER. LITTLE/NO CHANGES TO TUE/WED MAX TEMPERATURES AS READINGS CLIMB CLOSER TO OR A LITTLE ABOVE NORMAL. SMALL THUNDERSTORM CHANCES LOOK REASONABLE NEAR/BEHIND FRONT. ALTHOUGH MOISTURE SOMEWHAT LIMITED...IF 00Z ECMWF WOULD VERIFY WITH A SHARPER TROUGH INTO NRN ZONES TRAILING LARGER TROUGH NORTH OF THERE...POPS MAY NEED BOOSTING IN LATER FORECASTS. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS VFR CONDITIONS WILL PREVAIL THROUGH THE TAF CYCLE. NORTHWEST WINDS THIS AFTERNOON WILL INCREASE TO AROUND 15KT GUSTING TO AROUND 25KT...WITH SPEEDS DIMINISHING IN THE EVENING TO AROUND 5KT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/MAYES
Hazardous weather outlook, May 1, 11:51 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1151 AM CDT SUN MAY 1 2011 IAZ080-091-NEZ016-030-050>053-065-066-078-088>090-092-020700- MONTGOMERY-PAGE-ANTELOPE-BOONE-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 1151 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS POSSIBLE OVER THE AREA LATE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF FROST COULD AGAIN FORM MONDAY NIGHT OVER THE REGION AS TEMPERATURES FALL INTO THE LOWER TO MID 30S. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY AS A COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ079-090-NEZ067-068-091-093-020700- MILLS-FREMONT-CASS-OTOE-NEMAHA-RICHARDSON- 1151 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER NEAR AND DOWNSTREAM OF PLATTSMOUTH. PATCHY FROST IS POSSIBLE LATE TONIGHT AS TEMPERATURES FALL INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROST IS AGAIN POSSIBLE MONDAY NIGHT AS TEMPERATURES FALL INTO THE MID 30S. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY AS A COLD FRONT MOVES INTO THE AREA. FLOODING WILL ALSO PERSIST INTO NEXT WEEK ALONG THE MISSOURI RIVER DOWNSTREAM OF PLATTSMOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. IAZ043-055-056-069-NEZ011-012-015-017-018-031>034-042>045-020700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE- WAYNE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- 1151 AM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT EXTREME FIRE DANGER CONDITIONS ARE EXPECTED THIS AFTERNOON AS RELATIVE HUMIDITIES DROP TO BELOW 20 PERCENT COMBINED WITH FREQUENT WIND GUSTS OVER 25 MPH. A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM...AND ANY OUTDOOR BURNING IS HIGHLY DISCOURAGED. PATCHY FROST IS POSSIBLE OVER THE AREA LATE TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID 30S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF FROST COULD AGAIN FORM MONDAY NIGHT OVER THE REGION AS TEMPERATURES FALL INTO THE LOWER TO MID 30S. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON INTO THURSDAY AS A COLD FRONT CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Iowa, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.